What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Sep 13, 10:28 AM MST, 1 hour 39 minutes earlier. Its key messages:
- Showers and storms will move across the area today, with some strong to severe possible.
- Patchy frost possible in lower portions of the San Luis Valley Saturday Night, with overnight lows just above freezing.
- Wet conditions will give way to a drying trend on Sunday, with cooler temperatures for the region.
- Near to slightly above normal temperatures are expected for Monday and Tuesday, with another cool down and more chances for showers and thunderstorms arriving mid-week.
Area forecast discussion, Sep 13, 10:28 AM MST, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1128 AM MDT Sat Sep 13 2025
.KEY MESSAGES...
- Showers and storms will move across the area today, with some
strong to severe possible.
- Patchy frost possible in lower portions of the San Luis Valley Saturday
Night, with overnight lows just above freezing.
- Wet conditions will give way to a drying trend on Sunday, with
cooler temperatures for the region.
- Near to slightly above normal temperatures are expected for
Monday and Tuesday, with another cool down and more chances
for showers and thunderstorms arriving mid-week.
&&
.SHORT TERM /THROUGH SUNDAY/...
Issued at 327 AM MDT Sat Sep 13 2025
Today and Tonight...
An upper-level trough will move into our region today, bringing a
somewhat cooler and overall active weather day to southeast
Colorado. Showers and storms will move beneath the trough axis,
starting over our western mountains and moving into the San Luis
Valley by late morning. Models do have close to 40-50 knots of bulk
shear over the valley around the time storms will be passing
through. While instability will be lacking so early in the day,
can't rule out the possibility of a localized stronger storm or two,
due to a combination of synoptic shear and localized stretching from
elevation changes.
Storms move further east onto the plains in the afternoon to evening
timeframe. More available moisture will provide around 1000-1300
J/kg of CAPE, depending on which model you look at, with 30+ knots
of shear available thanks to the passing trough. Surface winds will
be easterly over I-25, and southerly over our eastern counties, good
for Gulf moisture advection and upsloping support. As such, storms
are expected to intensify as the axis of synoptic lift moves across
the rest of our CWA, with some storms becoming strong to severe.
Once off of the mountains, storms will generally move in a
fragmented line towards the northeast, with the main impacts being
strong outflow winds and hail, along with localized heavy rainfall.
Storms should be moving fast enough to decrease flash flooding
concerns somewhat, though heavier rain rates may still inundate
flood-prone areas.
Precipitation will either exit our forecast area or dissipate
overnight, leaving generally cool temperatures behind. Lows into
Sunday morning will see 40s-50s over the eastern plain, a noticeable
drop from the previous night. The high valleys should be seeing mid-
30s, and based on guidance some areas may just narrowly avoid
hitting the freezing mark. Some patchy frost may be possible,
particularly over the southwest portions of the San Luis Valley,
where overnight low temperatures will be coldest.
Sunday...
Dry westerly flow sets up overhead behind the retreating trough, as
we spend a brief time in between systems. Little to no precipitation
is expected across our CWA on Sunday, with temperatures remaining
consistent with Saturday. Highs will be in the 70s to low-80s over
the plains, while the valleys remain cool in the 60s to low-70s.
Skies will mostly clear out, with surface winds downsloping off of
the mountains.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Issued at 327 AM MDT Sat Sep 13 2025
Sunday Night and Monday..
Overnight lows from Sunday night into Monday morning look to once
again be near freezing over the San luis Valley, where a few hours
of patchy frost may be possible. Our flow aloft transitions from
zonal Monday morning to southwesterly by the end of the day, as our
next Low begins to take shape over the northern Rockies. This will
mean a bit of a warmup from Sunday's temperatures as we head into
Monday, with daytime highs returning to slightly above normal. Highs
in the 70s are expected over mountain valleys, with 80s over much of
the plains, and a few low 90s over the Lower Arkansas River Valley.
Showers and thunderstorms are not expected on Monday. Winds will be
mainly light and terrain driven, and critical fire weather
conditions are not expected.
Tuesday Onwards..
Models are beginning to show more alignment with the mid-week
system, though there is still a good deal of uncertainty on timing
with the Low itself. Newest model runs do show that we stay
warm/above normal for Tuesday as southwest flow ahead of the system
persists. Shortwaves embedded in the approaching trough also look to
combine with enough moisture to bring showers and thunderstorms back
to the forecast by Tuesday afternoon, though coverage looks to be
fairly isolated and mainly tied to the mountains. The cold front
looks to arrive somewhere in the late Tuesday or Wednesday timeframe
as the low passes to our north, cooling us back down to below normal
temperatures for both Wednesday and Thursday. Showers and
thunderstorms look to be possible again on Wednesday, decreasing in
coverage and intensity by Thursday as the low scoots east into the
northern plains. Clearing conditions and northwest flow behind the
system could lead to a chilly morning on Thursday. Ridging looks to
build in for Friday and Saturday, along with the potential for more
near normal highs.
&&
.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1126 AM MDT Sat Sep 13 2025
Some passing showers and isolated thunderstorm will be possible
at the taf sites this afternoon and early evening, especially at
KCOS and KALS. Overall, VFR conditions will predominate through
the 24 hour fcst period, but brief periods of MVFR could occur
with any of the showers.
A trough will move across the region later this afternoon and
evening, and a period of northwest sfc winds will be possible
after the trough axis moves through, then winds will take on a
more diurnal flow pattern later this evening.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
Frost Advisory from 3 AM to 9 AM MDT Sunday for COZ070-071.
&&
SHORT TERM...GARBEROGLIO
LONG TERM...EHR
AVIATION...HODANISH
Hazardous weather outlook, Sep 13, 10:07 AM MST, 2 hours before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1107 AM MDT Sat Sep 13 2025
COZ058>089-093>099-141715-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1107 AM MDT Sat Sep 13 2025
This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.
.DAY ONE...This Afternoon and Tonight
Scattered showers and thunderstorms will continue over the entire
region this afternoon and early evening. Some strong to severe
storms are expected in the late afternoon timeframe, with outflow
winds to 65 mph, hail up to 1 inch in diameter, and locally heavy
rainfall. The best chance for stronger storms will be over the far
eastern plains, generally east of a lime from La Junta to Kim.
Storms should be moving relatively quickly to the northeast today,
though flood- prone areas will still see a flash flooding risk
when experiencing heavy rainfall.
Areas of frost are expected later tonight over the San Luis
Valley.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Frost will be possible across portions of the San Luis Valley
early Monday morning.
Showers and thunderstorms return to the forecast for Tuesday and
Wednesday, mainly over and near the higher terrain.
.SPOTTER INFORMATION STATEMENT...
Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.
Hodanish
In the hours before
Special weather statement, Sep 13, 7:39 AM MST, 4 hours 28 minutes before
Special Weather Statement
National Weather Service Pueblo CO
839 AM MDT Sat Sep 13 2025
COZ065>071-131530-
Southern San Luis Valley CO-La Garita Mountains Above 10000 Ft CO-
Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft CO-
Eastern San Juan Mountains Above 10000 Ft CO-
839 AM MDT Sat Sep 13 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN ALAMOSA...EASTERN RIO
GRANDE...SOUTH CENTRAL SAGUACHE...SOUTHWESTERN COSTILLA AND EASTERN
CONEJOS COUNTIES THROUGH 930 AM MDT...
At 838 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Del Norte to near Antonito. Movement was
northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Alamosa, San Luis Valley Airport, Monte Vista, Center, Del Norte,
Manassa, Sanford, La Jara, Antonito, Romeo, Jaroso, Capulin, Mesita,
Alamosa East, La Garita, Mosca, Conejos, Bountiful, and Garcia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3699 10600 3778 10650 3803 10606 3700 10546
TIME...MOT...LOC 1438Z 244DEG 26KT 3775 10639 3704 10595
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HodanishSpecial weather statement, Sep 13, 8:19 AM MST, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Pueblo CO
919 AM MDT Sat Sep 13 2025
COZ070>075-087-131600-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Southern San Luis Valley CO-
Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
919 AM MDT Sat Sep 13 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL ALAMOSA...WEST CENTRAL
HUERFANO...SOUTHEASTERN SAGUACHE...COSTILLA AND EASTERN CONEJOS
COUNTIES THROUGH 1000 AM MDT...
At 918 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Alamosa to 10 miles southeast
of Antonito. Movement was east at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Alamosa, San Luis Valley Airport, San Luis, Blanca, San Pablo,
Sanchez Reservoir, Mesita, Alamosa East, San Acacio, Fort Garland,
Jaroso, Great Sand Dunes, Chama, Blanca Peak, and Garcia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 10578 3757 10597 3780 10535 3700 10519
TIME...MOT...LOC 1518Z 252DEG 30KT 3749 10602 3699 10585
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HodanishSpecial weather statement, Sep 13, 9:50 AM MST, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1050 AM MDT Sat Sep 13 2025
COZ074-075-087-088-131715-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
1050 AM MDT Sat Sep 13 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN HUERFANO AND
SOUTHWESTERN LAS ANIMAS COUNTIES THROUGH 1115 AM MDT...
At 1050 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near La Veta to 8 miles south of Spanish Peaks
to 10 miles south of Stonewall. Movement was east at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Walsenburg, La Veta, Aguilar, Gulnare, Spanish Peaks, Cuchara Pass,
Boncarbo, Stonewall, Segundo, Weston, and southeastern Spring Burn
Scar south of Highway 160 in Huerfano county.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3734 10507 3757 10505 3778 10466 3733 10457
3699 10470 3699 10504
TIME...MOT...LOC 1650Z 251DEG 18KT 3753 10496 3727 10490 3699 10500
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SimcoeSpecial weather statement, Sep 13, 11:02 AM MST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1202 PM MDT Sat Sep 13 2025
COZ074-087-088-131830-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
1202 PM MDT Sat Sep 13 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN HUERFANO AND WESTERN
LAS ANIMAS COUNTIES THROUGH 1230 PM MDT...
At 1201 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Walsenburg to 11 miles east of Aguilar to near
Raton Pass. Movement was northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Trinidad, Walsenburg, Aguilar, Cokedale, Starkville, Gulnare, Raton
Pass, Boncarbo, Model, Hoehne, and Tyrone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3742 10486 3766 10490 3786 10458 3760 10408
3702 10407 3699 10417 3699 10456
TIME...MOT...LOC 1801Z 241DEG 22KT 3765 10477 3745 10445 3701 10444
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SimcoeSpecial weather statement, Sep 13, 11:38 AM MST, 29 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1238 PM MDT Sat Sep 13 2025
COZ093-094-131915-
Eastern Las Animas County CO-La Junta Vicinity/Otero County CO-
1238 PM MDT Sat Sep 13 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL OTERO AND NORTH
CENTRAL LAS ANIMAS COUNTIES THROUGH 115 PM MDT...
At 1238 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Thatcher, or 35 miles southwest of La Junta, moving
northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of south central Otero
and north central Las Animas Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3746 10386 3754 10397 3774 10386 3760 10357
TIME...MOT...LOC 1838Z 222DEG 19KT 3754 10388
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SimcoeSpecial weather statement, Sep 13, 11:45 AM MST, 22 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1245 PM MDT Sat Sep 13 2025
COZ064-066-131915-
La Garita Mountains Above 10000 Ft CO-
Saguache County West of Continental Divide Below 10000 Ft CO-
1245 PM MDT Sat Sep 13 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SAGUACHE COUNTY
THROUGH 115 PM MDT...
At 1244 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles southwest of Gunnison, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northwestern
Saguache County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3838 10700 3843 10691 3842 10688 3821 10684
3824 10700
TIME...MOT...LOC 1844Z 256DEG 9KT 3831 10706
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Simcoe